Background: Drug-induced interstitial lung disease (DI-IP) is one of the most serious adverse reactions associated with the use of anticancer drugs. DI-IP prevalence among molecular-targeting drugs and immune checkpoint inhibitors (ICIs) is relatively high in Japanese patients. To assess the risk of cetuximab and/or nivolumab-related IP is important. Patients and Methods: The medical records of 138 patients with recurrent and/or metastatic head and neck squamous cell carcinoma treated with cetuximab-containing chemotherapy and/or nivolumab monotherapy were retrospectively reviewed. Results: The incidence of DI-IP with R/M HNSCC was 7.2%. DI-IP occurred more frequently in patients treated with cetuximab-containing chemotherapy following nivolumab monotherapy than in patients with other regimens. However, tumor suppression was detected in all patients treated with cetuximab-containing chemotherapy following nivolumab monotherapy, and two achieved a complete response. Conclusions: Although patients treated with cetuximab-containing chemotherapy following nivolumab showed dramatic efficacy, careful monitoring should be recommended.
|Published - Feb 2021
All Science Journal Classification (ASJC) codes
- Oral Surgery
- Cancer Research